MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET

EDWARDS LIFESCIENCES EDWARDS ESHEATH INTRODUCER SET
Model Number 916ESA
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tf tavr case the team had trouble with balloon alignment with first system.They attempted balloon alignment, performed in the straight portion of the aorta.The reset the alignment knob.Pulled negative on the balloon with the atrion.The team could not get the valve to go back in the sheath to remove from the body.Eventually it appeared to have successfully retracted the valve frame into the esheath.Pulled unit out as one but valve stripped off the delivery system into the soft tissue of the access track from the skin surface to the artery.The vessel had been damaged severely from the laceration from the valve becoming stuck in the tissue track that the 16 fr e-sheath was just too small to seal the hole in the vessel.Replacement with 16f esheath did not achieve hemostasis.Used a 24f dry seal with good hemostasis.Second system was prepped and valve alignment without complication and implanted without complication.Surgical cut down to repair the right femoral artery after the injury from the embolized 29 mm valve.System is available to return.Vascular repair performed by vascular surgeon at the end of the case with successful repair of the cfa.Patient tolerated the procedure well.Planned hospital discharge.A split in the distal tip of the was noted after it was removed from the patient.
 
Additional Manufacturer Narrative
This is one of two manufacturer reports being submitted for this case.Please reference related manufacturer report no: 2015691-2022-03487.Investigation is ongoing.
 
Additional Manufacturer Narrative
This event was previously reported by edwards lifesciences under manufacturer report # 2015691-2022-03490.Additional information obtained through pre-decontamination of the returned sheath and further confirmation with the field team clarified that the distal tip of the sheath was not actually split, as previously indicated.Based on these results, this complaint is no longer considered to be a reportable event and a corrected report is being submitted.

Brand Name
EDWARDS ESHEATH INTRODUCER SET
Common Device Name
EDWARDS ESHEATH INTRODUCER SET
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key13297350
Report Number2015691-2022-03490
Device Sequence Number3284051
Product Code DYB
UDI-Device Identifier00690103193992
UDI-Public(01)00690103193992(17)230706(10)63880130
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K200258
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model Number916ESA
Device Lot Number63880130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date02/04/2022
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale